MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM (SHORT-TERM) (DUAL-LUMEN); CATHETER, HEMODIALYSIS, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM (SHORT-TERM) (DUAL-LUMEN); CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported the incident occurred in the (b)(6), and the catheterization doctor said that the puncture needle in the short dialysis catheter kit was found to be damaged during the catheter placement process, and there was blood leakage and air leakage during the suction process.After replacing the catheter set with a new one, transplantation was successfully completed.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a cracked connector was confirmed but the exact cause remains unknown.The product returned for evaluation was one 18 ga introducer needle.The returned product sample was evaluated and the luer connector was observed to be cracked.The fracture features were consistent with outward radiating forces originating within the luer hub orifice, and the characteristics observed which supported this type of failure included: ¿ multiple cracks were observed which were longitudinally aligned ¿ multiple superficial cracks were also seen surrounding the primary damage and were also longitudinally aligned ¿ functional testing of infusion revealed a leak(s) emanating from the crack(s) ¿ functional testing of aspiration showed that air was drawn into the syringe with test water it was determined that the forceful insertion of a connecting device may have contributed to the observed damage; however, attempts to replicate this type of failure were unsuccessful which suggested that additional unidentified contributing factors may have also been involved.Consequently, the event was classified as cause unknown.
 
Event or Problem Description
It was reported the incident occurred in the department of nephrology, and the catheterization doctor said that the puncture needle in the short dialysis catheter kit was found to be damaged during the catheter placement process, and there was blood leakage and air leakage during the suction process.After replacing the catheter set with a new one, transplantation was successfully completed.No other information was provided.

Brand Name
NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM (SHORT-TERM) (DUAL-LUMEN)
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19558244
Report Number3006260740-2024-03078
Device Sequence Number4850622
Product Code MPB
UDI-Device Identifier00801741045561
UDI-Public(01)00801741045561
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberN/A
Device Catalogue Number5593150
Device Lot NumberREHP2529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown